MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH HELICAL BLADE COUPLING SCREW; MISC, ORTHO, SURGICAL INSTRUMENT

OBERDORF SYNTHES PRODUKTIONS GMBH HELICAL BLADE COUPLING SCREW; MISC, ORTHO, SURGICAL INSTRUMENT
Catalog Number 357.377
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device received.A review of the device history record has been requested.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: a broken piece of tfn instruments was reported in an afternoon surgery, the patient is stable, and do not required another surgery.Procedure was successfully completed.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Event or Problem Description
It was further reported that during the surgery on (b)(6) 2019, the surgeon placed the spiral blade and locked the part of the instruments and then the surgeon had to remove the instruments by performing different technical movements, at that time helical blade coupling screw broke.There were fragments generated, however they were removed easily without additional intervention.Surgeon used another instrument to complete the procedure.There was surgical delay of fifteen (15) minutes.Procedure was completed successfully.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A product investigation was conducted.Visual inspection: the helical blade coupling screw (part # 357.377, lot # 6623821, mfg # 17-may-2011) was received at us cq with the top portion of the helical blade connecting screw broken.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was completed, the outer diameter of the shaft at the fracture site, measured and is within specification per relevant drawing.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.A device history record (dhr) review was conducted: part number: 357.377.Synthes lot number: 6623821.Supplier lot number: n/a.Release to warehouse date: 17may2011.Expiration date: n/a.Supplier: (b)(4).No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant devices: unknown helical blade (part# unknown, lot# unknown, quantity# 1), unknown inserter (part# unknown, lot# unknown, quantity# 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HELICAL BLADE COUPLING SCREW
Common Device Name
MISC, ORTHO, SURGICAL INSTRUMENT
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9090491
Report Number8030965-2019-68487
Device Sequence Number11343807
Product Code LXH
UDI-Device Identifier07611819737594
UDI-Public(01)07611819737594
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.377
Device Lot Number6623821
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2019
Initial Date Received by Manufacturer 08/23/2019
Supplement Date Received by Manufacturer09/24/2019
10/16/2019
Initial Report FDA Received Date09/19/2019
Supplement Report FDA Received Date10/04/2019
11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - INSERTION INSTRUMENTS: TRAUMA; UNK - NAIL HEAD ELEMENTS: TFN HELICAL BLADE